How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5770
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
54658078
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Am I suffering from depression I was told 3 months ago that

This answer was rated:

Am I suffering from depression? I was told 3 months ago that I might have Parksonism, I totally went to pieces, found it very difficult to accept the medication because there was some doubt that I had the complaint. I was taken off the medication 2 days ago. Instead of feeling elated, I am nervous, feel absolutely wretched now. Is it withdrawal symptoms or depression

Bill :

Hello- Thank you for asking the question here at JustAnswer. I have read what you have written and am happy to respond.

Bill :

I am sorry that you are feeling this way.

Bill :

I am going to attach a self scoring quiz that will give a reliable result as to whether you are experiencing depression.

Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3706
Experience: 35 years treating individuals, couples, families with mental health and substance abuse prob's
Bill and other Mental Health Specialists are ready to help you
Here is the self scoring quiz that will help you determine if you are depressed.

http://psychcentral.com/depquiz.htm

Take the above quiz. Then, when you click score, it will tell you what range you fall into and what to do.

Best, Bill

Customer: replied 5 years ago.

Cannot find the reply

Hi- Look above, and you will see a link to test whether you are depressed.

Here is the link again:


http://psychcentral.com/depquiz.htm

If you are depressed, it will tell you what to do.

Best, Bill
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3706
Experience: 35 years treating individuals, couples, families with mental health and substance abuse prob's
Bill and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
Am I correct in thinking that I have a border line depressive illnes now?

Hi, I'd like to help you with your question.

 

Can you tell me what your symptoms are?

 

Also, what medication did they put you on for the Parkinson's?

 

Thank you,

Kate

Customer: replied 5 years ago.
Requip xl 4,mg Aneixty panic atack general feeling odd

Thanks for the information.

 

It doesn't not sound like you are having a response to your medication. Your medication side effects should be reduced or completely eliminated by now. And any side effects you did have would be getting better, not worse.

 

It sounds like you may have anxiety. It could be in response to the stress you have been under since you were diagnosed. To hear you have Parkinson's would be enormously stressful and anxiety provoking. But if you have had a history of these symptoms, it could also be an anxiety disorder.

 

Either way, talking to someone would help you. Handling such a stressful situation as a serious illness is hard for anyone. Support and self help can go a long way to reducing your anxiety and helping you cope. You can talk to your pastor if you attend church. They are often very helpful and are experienced with counseling. You can also search on line at http://therapists.psychologytoday.com/rms/. A therapist can do a full evaluation and find out exactly what you have and tell you what they can do to help.

 

Anxiety is very easy to cure. Since it is so common as well, there are numerous resources to help you feel better.

 

Here are resources that can help:

 

When You Are Diagnosed With a Life-Threatening Illness (Difficult Times Series) by Jan Jovaag Ansorge

 

The First Year---Parkinson's Disease: An Essential Guide for the Newly Diagnosed by Jackie Hunt Christensen and Paul Tuite

Heal Your Anxiety Workbook: New Technique for Moving from Panic to Inner Peace by John B. Arden

 

http://www.parkinson.org/- for support groups

 

http://www.pdf.org/en/support_list

 

You can find the books on Amazon.com or your local library may have them for you.

 

Let me know if I can help any further,
Kate

Customer: replied 5 years ago.

Thank you for your reply, I was taken off the requip xl 4g

mg on Thurs are these withdrawal symptoms

Customer: replied 5 years ago.
Will the symptons ease?

You're welcome!

 

Anxiety can occur as a minor side effect of the medication while you are taking it. Any side effects would reduce or disappear when you started to taper off the medication, if you are tapering off slowly and under your doctor's supervision. If you suddenly stopped taking this medication, your side effects would be fever, muscle stiffness and confusion. Contact your doctor right away if you have those symptoms.

 

Your symptoms related to your withdrawal should reduce or disappear soon. However, if your anxiety is due to other causes, then you would need address it with the information above.

 

Kate

Customer: replied 5 years ago.
Thank you for your advice. I have taper off from 6mg to 4mg over the past week. So hopefully these withdrawal symptons will soon disappear along with the anixety?

You can wait it out to see what happens. If it does not, then you will know it is anxiety caused by something else. But you may want to consider talking to a therapist anyway to help you cope with the stress of your illness.

 

Kate

TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5770
Experience: Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
TherapistMarryAnn and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
Just one last question, have I tapered off correctly? Will it soon pass? Thank you very much indeed for your advcie

You're very welcome! I am glad to help.

 

Requip is supposed to be tapered off gradually over a period of seven days. You should contact your doctor about how to accomplish this since the medication and dosage you were given were tailored to your symptoms and other health considerations and only your doctor knows that information. But as you reduce your medication, your symptoms should also reduce.

 

Kate

Customer: replied 5 years ago.
So I have come offf rather too quickly? this was due to the fact that I was feeling unwell. One should really come off a mg a week? Many thanka again for your help

Yes, it should be over a seven day period of time. If you are off it completely now, then still contact your doctor. He/she may want to see you to be sure you are not suffering from the side effects I listed before (muscle stiffness, etc) and to make sure you are in good health.

 

Kate

Customer: replied 5 years ago.
Oh dear I hope there has been no harm done. Is it safe to wait until Monday?.

If you are feeling okay, yes. If you start to feel worse, contact them immediately or go to the ER. You sound like you are doing okay. Hang in there.

 

Kate

TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5770
Experience: Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
TherapistMarryAnn and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
Many thanks for your help and advice. I'll have a quiet weekend.

You're welcome! I am glad you are feeling better. Let me know if I can do anything else to help.

 

Kate

Related Mental Health Questions